Rated 4.6/5 based on 6 votes

Top
10
Doctor insights on: Flu Shot Red Swollen Itchy

Share
1

1
Got a flu shot at rite aid and it is red swollen itchy and painful. Is this normal?

Got a flu shot at rite aid and it is red swollen itchy and painful. Is this normal?

Possibly: Pain, redness and some swelling at the vaccination site can be a side effect of a vaccination. If it persists and does not improve, it is recommended that you have your physician have a look. ...Read more

Get help from a doctor now ›
Dr. Joel Gallant
Board Certified
30 years in practice
10M people helped
Get help from a real doctor now
Continue
Dr. Heidi Fowler
1,690 doctors shared insights

Flu (Definition)

Flu is also known as Influenza. Influenza (aka "flu") is a contagious respiratory viral illness that can cause mild to severe illness including death. There is treatment available to decrease symptoms, but it is better to prevent the flu is by getting ...Read more


2

2
I received the flu shot friday morning and my arm is still swollen, red and itchy should I be concerned?

I received the flu shot friday morning and my arm is still swollen, red and itchy should I be concerned?

Allergy: To the base or carrier of the medicine component itself is possible. If the area becomes swollen like infected, you get fever, it is painful, the possibility of infection in the injection site is possible. You can use antihistamine and cold compress to the are for now and observe. ...Read more

Get help from a doctor now ›
Dr. Joel Gallant
Board Certified
30 years in practice
10M people helped
Get help from a real doctor now
Continue
3

3
I just got a flu shot three days ago and the injection site is swollen hot itchy and sore is this normal?

I just got a flu shot three days ago and the injection site is swollen hot itchy and sore is this normal?

Yes: Any vaccine can cause swelling and soreness at the injection site. Tyleno or advil may help but it should go away in a few days. ...Read more

Get help from a doctor now ›
4

4
Have heartburn/tight chest & full body rash (itchy, little red dots, irritating behind ear)- flu shot given 5 days ago, s/s started 1 day later.?

Have heartburn/tight chest & full body rash (itchy, little red dots, irritating behind ear)- flu shot given 5 days ago, s/s started 1 day later.?

Viral exanthem: This could be a viral rash, but you can't discount other possible causes exanthems can be caused by toxins or drugs, microorganisms, or can result from autoimmune disease. It could be related to the flu shot, but not necessarily. A visit to the medical doctor could be warranted here. ...Read more

Get help from a doctor now ›
6

6
I got my flu shot five days ago and the area is still red, swollen, and tender and getting larger. Is this something to be concerned about?

I got my flu shot five days ago and the area is still red, swollen, and tender and getting larger.  Is this something to be concerned about?

Concern, yes: This is not the reaction we want. Can it happen - it can. I would advise you to try hot warm compresses without burning yourself. (some may like ice, but in this case i would try heat). If you don't start to see slow improvement, you need to inform the doc who gave you the injection. You may be developing a reaction to the medication, or an infection. ...Read more

Get help from a doctor now ›
Dr. Joel Gallant
Board Certified
30 years in practice
10M people helped
Get help from a specialist now
Continue
7

7
Tender, swollen, red, lymph node under arm. Opposite arm then received flu shot in 2 days ago. Related?

Tender, swollen, red, lymph node under arm. Opposite arm then received flu shot in 2 days ago. Related?

Very unlikely...: ...That this is related. But this does need to get checked out asap, inflamed lymph nodes are no joke. ...Read more

Get help from a doctor now ›
8

8
Had flu shot 3 days ago. Spot on arm still painful, swollen, red and hot. Still feeling unwell; fever, bodyaches, weakness and sore throat. Normal?

Had flu shot 3 days ago. Spot on arm still painful, swollen, red and hot. Still feeling unwell; fever, bodyaches, weakness and sore throat. Normal?

Not normal, not rare: These side effects, while not exactly "normal," are also not uncommon. Hopefully they will disappear soon but the flu shot can rarely cause serious long-standing side effects. What is unfortunate is that a large body of research shows that flu shots are not particularly effective! See http://articles.mercola.com/sites/articles/archive/2010/11/01/flu-vaccine-and-its-side-effects.aspx ...Read more

Get help from a doctor now ›
10

10
I got my flu shot yesterday and IV been very itchy mostly on my stomach is it a common symptom?

I got my flu shot yesterday and IV been very itchy mostly on my stomach is it a common symptom?

Itching: Itching is not a common symptom of a flu shot. You may be having an adverse reaction to the shot. For now take Benadryl to stop the itching.If itching gets worse see your doctor or go to the er. ...Read more

Get help from a doctor now ›

Flu Shot (Definition)

It is the trivalent influenza vaccine which contains purified inactivated antigens against viral strains from a ...Read more


Get more personalized answers directly from real doctors!

Get help from a real doctor now
Dr. Joel Gallant
Board Certified, Infectious Disease
30 years in practice
10M people helped
Continue
68,000 doctors available
Find us on Facebook